MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX AR-600,HANDPIECE; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. ARTHREX AR-600,HANDPIECE; POWERED SURG ORTHOPEDIC INSTR
Model Number ARTHREX AR-600,HANDPIECE
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device gets hot.There was no harm for patient, operator or third party reported.No further information received.Further questions will be asked.***update 11-nov-2021 the customer reported additionally that the problem was noticed during the surgery.The performance was noticeably weaker and then stopped.The engine was extremely hot, even with cooling in the form of a wet towel.The machine was replaced during the surgery.The patient or other persons were not harmed, and apart from the saw there was no damage at all.The surgery was completed successfully.There was no need to switch to another surgical technique.No second surgery was necessary.There was no harm for patient, operator or third party reported.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.It was reported that the device gets hot.This event is not confirmed.The manufacturers evaluation did not reveal any failure with this device which caused the reported event.However, the evaluation revealed that the stator winding is corroded, the control electronic has a crack at the grouting, the stator sleeve at the handle is loose and the magnet did come loose from the rotor.

Brand Name
ARTHREX AR-600,HANDPIECE
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19559509
Report Number1220246-2024-05955
Device Sequence Number4734835
Product Code HWE
UDI-Device Identifier00888867110175
UDI-Public00888867110175
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARTHREX AR-600,HANDPIECE
Device Catalogue NumberAR-600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown